Dissociative Symptoms Secondary to Piracetam: A Case Report


Aydin A., Ozdemir P. G. , SELVİ Y., UĞUZ F., Cetinkaya N.

KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY, vol.23, no.3, pp.261-263, 2013 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 23 Issue: 3
  • Publication Date: 2013
  • Doi Number: 10.5455/bcp.20130216022848
  • Title of Journal : KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY
  • Page Numbers: pp.261-263

Abstract

Piracetam is a cyclic derivative of gamma-aminobutyric acid that is often used in neurology. Piracetam is an antithrombotic, neuroprotective agent which improves cognitive performance. Piracetam is indicated for vertigo in clinical practice. The etiology of dissociation is not precisely defined. In pharmacotherapy studies, depersonalization is the basic dissociative symptom. In this article, we have reported a case with the diagnosis of peripheral vertigo where piracetam was used as part of combination therapy. However dissociative symptoms like depersonalization and derealization occurred after piracetam use and these symptoms disappeared after discontinuation of piracetam.